Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 92, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 22, 2001, 3:47 PM CDT for Oklahoma County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 22, 2001, 3:47 PM CDT (20:47 UTC)
- Expired
- Apr 22, 2001, 4:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Oklahoma County, OK
The radar
The Norman radar (KTLX), 30 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 1:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -559 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
911 WUUS54 KOUN 222048 SVROKC OKC109-222130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 347 PM CDT SUN APR 22 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKLAHOMA COUNTY IN CENTRAL OKLAHOMA * UNTIL 430 PM CDT * AT 347 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF DOWNTOWN OKLAHOMA CITY...MOVING NORTHEAST AT 55 MPH. * LOCATIONS IN THE WARNING INCLUDE ARCADIA...EDMOND...JONES... LUTHER...NICHOLS HILLS...OKLAHOMA CITY...THE VILLAGE AND WARR ACRES HAIL UP TO THE SIZE OF DIMES AND 60 MPH WINDS ARE LIKELY WITH THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3539 9767 3538 9754 3567 9715 3571 9760
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:20 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 22, 3:20 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 320 PM CDT SUN APR 22 2001 FAR W PART OF CWA IS OUT OF THE CONVECTIVE THREAT, WHILE E AND ESPECIALLY SE ZONES WILL REMAIN IN THE MOIST AIR - AND THUS THE SEVERE THREAT - UNTIL LL MOISTURE IS DRIVEN OUT BY THE SECONDARY COLD FRONT LATE TONIGHT. IN BETWEEN IS SOMETHING OF A DILEMMA, AS MODELS DEPICT THE FRONT/DRYLINE, AND THUS THE T-STORM THREAT, LINGERING ACROSS CENTRAL ZONES INTO THIS EVENING. CURRENT SQUALL LINE HAS MOVED OFF THE DRYLINE BASED ON LATEST MESONET ANALYSIS, SUGGESTING SEVERAL POSSIBILITIES. STORMS COULD REDEVELOP ALONG OR AHEAD OF THE SURFACE DRYLINE AND BEHIND THE CURRENT LINE. CURRENT LINE COULD BECOME MORE BROKEN, WHICH WOULD INCREASE THE TORNADO THREAT. AND WE STILL THINK THERE IS POTENTIAL FOR NEW STORMS TO GO UP AHEAD OF THE LINE, ESPECIALLY IN S AND SE PARTS OF THE AREA. THERE MAY BE SOME LAST-MINUTE REVISIONS TO THE 1ST-PERIOD FORECAST, DEPENDING ON HOW THINGS EVOLVE OVER THE NEXT HOUR OR SO. BUT CURRENT PLAN IS TO KEEP LIKELY POPS NEAR AND E OF I-35 THIS EVENING, LEAVE THE W DRY, AND HAVE A SUBSTANTIAL POP GRADIENT IN BETWEEN. STRONG WINDS CONTINUE IN THE S FLOW AHEAD OF THE STORMS, AND IN THE SW FLOW BEHIND IT. WIND ADVISORY WILL BE CONTINUED THIS EVENING FOR ALL BUT THE SE ZONES. LUCKILY THE PATTERN CONTINUES TO LOOK BENIGN AFTER TONIGHT, WITH LARGE-SCALE RIDGING WORKING SLOWLY E FROM THE ROCKIES TOWARD THE PLAINS. LOOKS MORE LIKE A LATE SUMMER PATTERN THAN MID SPRING. CONTINUED DRY WITH A GRADUAL WARMING TREND WED THRU SUN. FCSTID = 24 PRELIM NUMBERS... OKC 50 66 45 73 / 70 10 0 0 HBR 48 68 42 77 / 0 0 0 0 SPS 53 70 45 76 / 40 0 0 0 GAG 43 65 36 72 / 0 0 0 0 PNC 50 64 42 72 / 70 10 0 0 DUA 57 69 47 75 / 70 10 0 0 .OUN... OK...WIND ADVISORY THIS EVENING OKZ004>031-033>040-044-045*. TX...WIND ADVISORY THIS EVENING TXZ083>090.
In the hours before
Special weather statement, Apr 22, 1:00 PM CDT, 2 hours 47 minutes before
OKZ004>048-050>052-TXZ083>090-222100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT SUN APR 22 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING OVER PARTS OF NORTH TEXAS AND SOUTHERN OKLAHOMA... SOUTH OF A LINE FROM KNOX CITY TEXAS... TO LAWTON... TO NORMAN... TO CALVIN. THERE ALSO IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF THIS AREA AND EAST OF A LINE FROM KNOX CITY... TO CLINTON... TO FREEDOM. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS... BUT ISOLATED TORNADIC SUPERCELLS ARE POSSIBLE... ESPECIALLY IN THE MODERATE RISK AREA. A COLD FRONT AND DRY LINE... ASSOCIATED WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS... WILL CONTINUE MOVING EAST INTO CENTRAL OKLAHOMA BY MID TO LATE AFTERNOON. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE THREATS WITH THESE THUNDERSTORMS... BUT ISOLATED TORNADOES ALSO WILL BE POSSIBLE. THE THREAT OF SEVERE WEATHER OVER MOST OF WESTERN NORTH TEXAS... AND THE WESTERN THIRD OF OKLAHOMA... WILL END BY MID TO LATE AFTERNOON. BUT THESE AREAS WILL EXPERIENCE VERY STRONG SOUTHWEST WINDS LATER THIS AFTERNOON... WITH GUSTS TO NEAR OR ABOVE 50 MPH... POSSIBLY ACCOMPANIED BY BLOWING DUST. FARTHER SOUTH... CLEARING SKIES EARLIER THIS MORNING OVER PARTS OF NORTH TEXAS AND SOUTHERN OKLAHOMA ALLOWED THESE AREAS TO HEAT UP AND BECOME MORE UNSTABLE THAN MUCH OF CENTRAL AND NORTHERN OKLAHOMA... WHERE MORNING SKIES REMAINED MOSTLY CLOUDY. THE COMBINATION OF MORE UNSTABLE CONDITIONS... AND A MORE FAVORABLE VERTICAL WIND PROFILE OVER SOUTHERN PARTS OF THE AREA... INDICATE AN ENHANCED THREAT OF SUPERCELL DEVELOPMENT ACROSS THE MODERATE RISK AREA. UPPER AIR DATA AT MIDDAY INDICATE THAT THE CAP OVER THE THE AREA HAS WEAKENED CONSIDERABLY SINCE EARLY MORNING... INDICATING AN INCREASING CHANCE OF STORM DEVELOPMENT FARTHER EAST INTO CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS THIS AFTERNOON. ANY ISOLATED THUNDERSTORMS THAT FORM OUT TO THE EAST OF THE COLD FRONT AND DRY LINE... COULD PRODUCE TORNADOES... VERY LARGE HAIL... AND DAMAGING STRAIGHT LINE WINDS. THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE WELL INTO THE EVENING OVER MUCH OF THE CENTRAL THIRD OF OKLAHOMA... AND MAY CONTINUE WELL INTO THE NIGHT OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. && SEE THE LATEST SPC OUTLOOK /SWODY1/... THE LATEST FORECAST DISCUSSION FROM NORMAN /AFDOKC/... AND ANY OF THE LATEST SPC MESOSCALE DISCUSSIONS AND WATCHES /SEL0 AND SWOMCD/... FOR THE LATEST FORECAST REASONING. 24
Local storm report, Apr 22, 1:09 PM CDT, 2 hours 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
109 PM CDT SUN APR 22 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 AM ERICK OK 1.00 INCH HAIL
04/22/01 BECKHAM REPORTED BY SHERRIFF OFFICE
1238 PM BLAIR OK 1.75 INCH HAIL
04/22/01 JACKSON REPORTED BY SHERIFFS
OFFICE
1245 PM ARAPAHO OK 60 MPH WIND GUST
04/22/01 CUSTER REPORTED BY SHERIFFS
OFFICELocal storm report, Apr 22, 1:49 PM CDT, 1 hour 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
149 PM CDT SUN APR 22 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM MCQUEEN OK 60 MPH WIND GUST
04/22/01 HARMON REPORTED BY PUBLIC
1212 PM 4 S ELK CITY OK 60 MPH WIND GUST
04/22/01 BECKHAM REPORTED BY PUBLICLocal storm report, Apr 22, 1:55 PM CDT, 1 hour 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
155 PM CDT SUN APR 22 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1228 PM MARTHA OK 1.75 INCH HAIL
04/22/01 JACKSON REPORTED BY SHERIFFS
OFFICE
0135 PM 4 NNW COLONY OK .75 INCH HAIL
04/22/01 WASHITA
0125 PM WEATHERFORD OK 60 MPH WIND GUST
04/22/01 CUSTER REPORTED BY P.D.
0125 PM 3 E CORN OK 60 MPH WIND GUST
04/22/01 WASHITA REPORTED BY PUBLIC
0130 PM 3 SSE COOPERTON OK 60 MPH WIND GUST
04/22/01 KIOWA REPORTED BY PUBLIC
0140 PM 4 S HYDRO OK .88 INCH HAIL
04/22/01 CADDO REPORTED BY PUBLIC
0145 PM 4 SW HITCHCOCK OK 60 MPH WIND GUST
04/22/01 BLAINE ROMAN NOSE SP REPORTED BY
PUBLIC
0200 PM 4 S RINGWOOD OK 60 MPH WIND GUST
04/22/01 MAJOR REPORTED BY PUBLICLocal storm report, Apr 22, 2:21 PM CDT, 1 hour 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
221 PM CDT SUN APR 22 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM 2 E GEARY OK 60 MPH WIND GUST
04/22/01 CANADIAN REPORTED BY PUBLIC
0215 PM BOONE OK 60 MPH WIND GUST
04/22/01 CADDO REPORTED BY PUBLICLocal storm report, Apr 22, 3:07 PM CDT, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
307 PM CDT SUN APR 22 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM 2 MN HENNESSEY OK 60 MPH WIND GUST
04/22/01 KINGFISHER REPORTED BY PUBLICThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:57 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 48 min |
| Apr 22, 11:48 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson | 42 min |
| Apr 22, 12:04 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 41 min |
| Apr 22, 12:32 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 43 min |
| Apr 22, 12:32 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 43 min |
| Apr 22, 1:17 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Custer, Kiowa, Washita | 43 min |
| Apr 22, 1:17 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 43 min |
| Apr 22, 1:52 PM CDT | Severe Thunderstorm Warning | OUN | Major | 38 min |
| Apr 22, 2:05 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Garfield, Kingfisher | 55 min |
| Apr 22, 2:05 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 55 min |
| Apr 22, 2:11 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 49 min |
| Apr 22, 4:01 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 44 min |
| Apr 22, 4:14 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 46 min |
| Apr 22, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 48 min |
| Apr 22, 4:41 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 49 min |
| Apr 22, 5:22 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 23 min |
| Apr 22, 5:27 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 48 min |
| Apr 22, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 38 min |
| Apr 22, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Murray | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.